MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the moderately tortuous and moderately calcified arteriovenous fistula.A 6.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during inflation at 20 atmospheres for 2 minutes, the balloon burst.The device was removed, and the procedure was completed with another of same device.There were no patient complications reported and the patient condition was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A partial balloon circumferential tear was identified located approximately 25mm proximal of the distal balloon markerband.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15696004
Report Number2124215-2022-44141
Device Sequence Number6762986
Product Code FGE
UDI-Device Identifier08714729793793
UDI-Public08714729793793
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0028028059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2022
Supplement Date Received by Manufacturer12/19/2022
Initial Report FDA Received Date10/29/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale